Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 20, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 10, 2007, 6:23 AM CDT for Clay County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2007, 6:23 AM CDT (11:23 UTC)
- Expired
- Jun 10, 2007, 12:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Clay County, MO
The radar
The Pleasant Hill radar (KEAX), 50 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 7:00 AM CDT | FLASH FLOOD | Mosby, MO | FLASH FLOODING CLOSED THE INTERSECTION OF 69 HWY AND CAMERON ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 11.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2136 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 101125
FFWEAX
MOC047-101730-
/X.NEW.KEAX.FF.W.0020.070610T1123Z-070610T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
623 AM CDT SUN JUN 10 2007
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 1230 PM CDT
* AT 619 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR HAS ESTIMATED BETWEEN 2 AND 3 INCHES OF
RAIN HAS FALLEN IN THE LAST HOUR BETWEEN KEARNEY...LIBERTY...AND
MISSOURI CITY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LIBERTY...MISSOURI CITY AND MOSBY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
LAT...LON 3945 9423 3923 9422 3924 9426 3924 9430
3917 9437 3919 9439 3920 9442 3917 9441
3913 9446 3915 9450 3915 9453 3911 9460
3916 9459 3916 9461 3945 9461 3945 9451
$$
BAILEY2 follow-up statements
000
WGUS73 KEAX 101229
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
726 AM CDT SUN JUN 10 2007
MOC047-101730-
/X.CON.KEAX.FF.W.0020.000000T0000Z-070610T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY MO-
726 AM CDT SUN JUN 10 2007
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CLAY COUNTY UNTIL 1230
PM CDT...
AT 724 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 2 TO 3 INCHES OF RAIN HAD FALLEN IN EASTERN
CLAY COUNTY.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...EXCELSIOR SPRINGS...KEARNEY...LIBERTY AND MOSBY.
LAW ENFORCEMENT REPORTED FLASH FLOODING HAD CLOSED THE INTERSECTION
OF 69 HIGHWAY AND CAMERON ROAD.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3945 9423 3923 9422 3924 9426 3924 9430
3917 9437 3919 9439 3920 9442 3917 9441
3913 9446 3915 9450 3915 9453 3911 9460
3916 9459 3916 9461 3945 9461 3945 9451
$$
BAILEY000
WGUS73 KEAX 101728
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1228 PM CDT SUN JUN 10 2007
MOC047-101743-
/X.EXP.KEAX.FF.W.0020.000000T0000Z-070610T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY MO-
1228 PM CDT SUN JUN 10 2007
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CLAY COUNTY WILL BE
ALLOWED TO EXPIRE AT 1230 PM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3945 9423 3923 9422 3924 9426 3924 9430
3917 9437 3919 9439 3920 9442 3917 9441
3913 9446 3915 9450 3915 9453 3911 9460
3916 9459 3916 9461 3945 9461 3945 9451
$$
PCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 4:03 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 10, 4:03 AM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 403 AM CDT SUN JUN 10 2007 .DISCUSSION... CURRENTLY THERE IS A DIRTY RIDGE OVER THE CENTRAL US AND TROUGHING ON THE COASTS. CURRENT SURFACE ANALYSIS SHOWS A LEE TROUGH WITH SOUTHERLY FLOW ACROSS THE PLAINS AND A PRETTY GOOD MOISTURE GRADIENT FROM NORTHEAST AR INTO CENTRAL KS. THIS IS EVIDENT IN MY FORECAST AREA WITH SURFACE DEWPOINTS NEAR 70 IN THE SOUTH AND LOWER 50S IN THE NORTHEAST. PROFILERS SHOW PRETTY GOOD SOUTHWESTERLY FLOW AT 850 AND 925 MB OVER OK AND KS WHICH IS ADVECTING LOTS OF LOW LEVEL MOISTURE UNDERNEATH WHAT IS STILL RELATIVELY COOL UPPER LEVEL TEMPERATURES...CREATING AN UNSTABLE ENVIRONMENT. AS THIS SOUTHERLY LOW LEVEL FLOW CONTINUES EXPECT THE MOISTURE PROFILE OF THE LOWER ATMOSPHERE TO CHANGE/INCREASE MARKEDLY TODAY ACROSS THE CWA. THIS COUPLED WITH OUR THERMAL PROFILE ALOFT WILL MAKE FOR PRETTY UNSTABLE CONDITIONS WITH SBCAPE ABOVE 2000 J/KG THIS AFTERNOON. NOT SURE OF THE SEVERE POTENTIAL DUE TO THE MARGINAL SHEAR...BUT GIVEN FAIRLY STEEP MID LEVEL LAPSE RATES ESPECIALLY IN NW MO...COULD SEE SOME STORMS PRODUCING SEVERE SIZED HAIL...THOUGH EXPECT THEM TO MOSTLY PULSE UP AND DOWN. ALSO MODELS ARE PROGGING PRECIPITABLE WATER VALUES IN AROUND 1.5...SO STORMS SHOULD BE VERY EFFICIENT RAIN PRODUCERS...ESPECIALLY IF THEY CAN MAINTAIN SOME DEGREE OF ORGANIZATION. IT WILL BE HARD TO PICK A FOCUSING MECHANISM TODAY. WITH THE DIRTY FLOW OVER THE TOP OF THE RIDGE IT WILL BE HARD TO DISCERN WHAT VORT MAX IS REAL AND WHAT IS MODEL PRODUCED CONVECTIVE FEEDBACK. WHAT I AM CONFIDENT IN IS THE FACT THAT WE WILL BE WITHOUT A CAP...HAVE PRETTY GOOD INSTABILITY AND A LOT OF WATER VAPOR TO WORK WITH...SO SCATTERED THUNDERSTORMS MOST PARTS OF THE CWA. AS THE RIDGE BUILDS OVER THE NEXT FEW DAYS TEMPERATURES SHOULD WARM ALOFT...HELPING TO DECREASE INSTABILITY AND ULTIMATELY CONVECTION. AS A RESULT...HAVE TRENDED RAIN CHANCES DOWN SLIGHTLY OVER THE NEXT FEW DAYS. BAILEY && .AVIATION... OF NOTE ON THE 06Z TAFS IS THE INCLUSION OF VICINITY THUNDERSTORMS WITH LOW VFR CEILINGS. SCATTERED STORM DEVELOPMENT BEGAN SOUTH OF THE TERMINALS AROUND MIDNIGHT WITH THE RETURN OF MOISTURE FROM THE SOUTH. RELATIVELY LIGHT WINDS ALOFT AND LACK OF FOCUS FOR THESE STORMS INDICATE THAT THEY WILL PULSE UP AND DOWN AND SHOULD REMAIN SCATTERED IN NATURE. WILL CARY VICINITY THUNDERSTORMS FOR NOW AS A RESULT...AND WILL UPDATE TAFS AS NEEDED FOR ANY STORMS THAT APPROACH THE TERMINALS. OTHERWISE...LOOKING AT UPSTREAM CEILINGS CONTINUE TO LOOK LIKE THEY WILL STAY JUST BARELY IN THE VFR RANGE. CUTTER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jun 10, 5:53 AM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 553 AM CDT SUN JUN 10 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 553 AM CDT SUN JUN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT INCREASE IN LOW LEVEL MOISTURE WILL RESULT IN SCATTERED THUNDERSTORMS OVER THE AREA TODAY AND TONIGHT. WHILE SHEAR WILL BE MARGINAL...INSTABILITY WILL BE QUITE HIGH. THIS WILL ALLOW A FEW OF THE STORMS TO BE SEVERE...WITH LARGE HAIL THE MAIN THREAT. ALSO DUE TO THE VERY MOIST ATMOSPHERE AND RELATIVE SLOW MOVEMENT OF THUNDERSTORMS FLASH FLOODING WILL ALSO BE POSSIBLE FROM LOCALIZED HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A DAILY CHANCE FOR THUNDERSTORMS THROUGH THURSDAY AS MOIST AND UNSTABLE AIR REMAIN IN PLACE. HOWEVER SEVERE WEATHER IS NOT EXPECTED TO BE A VERY BIG THREAT THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Jun 10, 4:23 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 423 AM CDT SUN JUN 10 2007 KSZ057-060-MOZ043-053-101030- BATES-CASS-LINN-MIAMI- 423 AM CDT SUN JUN 10 2007 ...SIGNIFICANT WEATHER ALERT FOR BATES...CASS...LINN AND MIAMI COUNTIES UNTIL 530 AM CDT... AT 421 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PARKER TO LA CYGNE TO HUME...MOVING NORTH AT 15 MPH. THESE STORMS WILL BE NEAR... FONTANA BY 435 AM CDT. OSAWATOMIE BY 450 AM CDT. BUTLER AND PAOLA BY 510 AM CDT. DREXEL BY 515 AM CDT. LOUISBURG...CLEVELAND...ADRIAN AND FREEMAN BY 530 AM CDT. THE TOWNS OF WORLAND...BEAGLE...FOSTER...ROCKVILLE...AMORET...NEW LANCASTER...AMSTERDAM...MERWIN...PASSAIC AND HILLSDALE ARE ALSO IN THE PATH OF THESE STORMS. HEAVY RAIN...GUSTY WINDS...SMALL HAIL...AND CONTINUOUS LIGHTNING CAN BE EXPECTED WITH THESE STORMS. CUTTER
Special weather statement, Jun 10, 5:16 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 516 AM CDT SUN JUN 10 2007 MOZ045-046-101100- COOPER-PETTIS- 516 AM CDT SUN JUN 10 2007 ...SIGNIFICANT WEATHER ALERT FOR COOPER AND PETTIS COUNTIES UNTIL 6 AM CDT... AT 515 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF HOUSTONIA TO 8 MILES NORTH OF OTTERVILLE TO OTTERVILLE...MOVING EAST AT 20 MPH. THESE STORMS WILL BE NEAR... PILOT GROVE BY 545 AM CDT. BUNCETON BY 550 AM CDT. BOONVILLE BY 615 AM CDT. THE TOWNS OF CLIFTON CITY...LAMINE AND PRAIRIE HOME ARE ALSO IN THE PATH OF THESE STORMS. SMALL HAIL...WINDS AROUND 40 MPH...HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. CUTTER
Special weather statement, Jun 10, 6:14 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 614 AM CDT SUN JUN 10 2007 MOZ032-033-039-040-045-046-101215- CHARITON-COOPER-HOWARD-PETTIS-RANDOLPH-SALINE- 614 AM CDT SUN JUN 10 2007 ...SIGNIFICANT WEATHER ALERT FOR COOPER...HOWARD...NORTHEASTERN PETTIS...SOUTHEASTERN CHARITON...SOUTHEASTERN SALINE AND SOUTHERN RANDOLPH COUNTIES UNTIL 715 AM CDT... AT 609 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BUNCETON...OR 10 MILES NORTH OF TIPTON...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BAILEY
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 5:35 AM CDT | Flash Flood Warning | EAX | Bates | 6 hr |
| Jun 10, 6:17 AM CDT | Flash Flood Warning | EAX | Cooper, Howard, Pettis, Saline | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.